MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 14MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 14MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF2505
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that during a stent-assisted coil embolization, a 4.5mm x 14mm enterprise no distal tip (enc451400/11174351) stent prematurely deployed in the blood vessel.The physician used a stent retriever to remove the problem stent from the patient and another same-sized enterprise stent was implanted to complete the procedure.No patient complications occurred as a result of the event.The complaint device will be returned for evaluation.No further information was provided.Additional information received on 05-nov-2020 indicated that a prowler select plus microcatheter (606sr55x/unknown lot #) was used in conjunction with the enterprise stent.A solitaire (medtronic) stent retriever was used to remove the prematurely deployed enterprise stent from the patient.The concomitant devices functioned as expected.It was reported that the devices were used and prepped according to the instructions for use (ifu).The physician has 10+ years of experience.Excessive force had not been applied to the device.There was an adequate flush maintained through the devices.The event resulted in a 40-minute procedural delay, but the physician did not feel that the delay was clinically significant.The concomitant microcatheter will not be returned for evaluation.Target vessel location and characteristics were not reported.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a stent-assisted coil embolization, a 4.5mm x 14mm enterprise no distal tip (enc451400/11174351) stent prematurely deployed in the blood vessel.The physician used a stent retriever to remove the problem stent from the patient and another same-sized enterprise stent was implanted to complete the procedure.No patient complications occurred as a result of the event.The complaint device will be returned for evaluation.No further information was provided.Additional information received indicating that a prowler select plus microcatheter (606sr55x/unknown lot #) was used in conjunction with the enterprise stent.A solitaire (medtronic) stent retriever was used to remove the prematurely deployed enterprise stent from the patient.The concomitant devices functioned as expected.It was reported that the devices were used and prepped according to the instructions for use (ifu).The physician has 10+ years of experience.Excessive force had not been applied to the device.There was an adequate flush maintained through the devices.The event resulted in a 40-minute procedural delay, but the physician did not feel that the delay was clinically significant.Target vessel location and characteristics were not reported.No further information was provided.One non-sterile unit eu ent4.5mmd 14mml wno dstl tp was received inside of a pouch.The device was inspected, and it was noted that the stent is detached from the rest of the device, the delivery wire and the introducer were found in good normal conditions.The functional analysis could not be performed due to the stent was returned detached from the rest of the device.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of lot 11174351.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint reported by the customer ¿stent - deployment difficulty-premature/in patient¿ could not be duplicated since during the analysis it was noted that the stent was returned detached from the rest of the device.Although the stent is detached from the rest of the device, there is no evidence that the detach condition was originated in patient.Based on the detach condition noted on the stent, the customer¿s complaint was confirmed, however, the exact time when this occurred could not be conclusively determined.The detached condition noted on the stent appears to have been caused by the handling of the device at the time of the procedure, however, this cannot conclusively determine.Neither the analysis nor the dhr suggests that the failure reported by the customer could be related to the manufacturing process.Premature stent deployment necessitating additional intervention is a known potential procedure complication associated with the enterprise vascular reconstruction device (vrd).The enterprise ifu states to track the stent through the infusion catheter to the tip and position the stent for deployment by aligning the stent positioning marker of the delivery wire with the target site.If stent positioning is satisfactory, carefully retract the infusion catheter, while maintaining the position of the delivery wire, to allow the stent to deploy across the neck of the aneurysm.The stent will expand as it exits the infusion catheter.The ifu also warns the user to never detach the stent if it is not properly positioned in the vessel or if the position of the infusion catheter delivering the embolic coils has been lost.With the information provided, it is not possible to determine the root cause of the unintended stent deployment.However, there are clinical, procedural, and handling factors addressed in the ifu that may have contributed to the reported event.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 14MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10842873
Report Number3008114965-2020-00520
Device Sequence Number3732803
Product Code NJE
UDI-Device Identifier10878528009457
UDI-Public10878528009457
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number641CF2505
Device Catalogue NumberENC451400
Device Lot Number11174351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR